MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LOCKING SCREW SLF-TPNG WITH STARDRIVE RECESS 60MM; APPLIANCE, FIXATION, NAIL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LOCKING SCREW SLF-TPNG WITH STARDRIVE RECESS 60MM; APPLIANCE, FIXATION, NAIL
Model Number 02.212.054
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Occupation: reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2019, a 3.5mm locking screw was not having the same bite or purchase when being inserted into the unknown plate.It was not one specific screw as the pitch of the screw appears to be different from the previous unknown screws.There were other unknown screws that have been the issue as well.Another locking screw in the set of the same length was used to complete the procedure.Procedure was successfully completed with a five (5) minute surgical delay.There was no patient consequence.Concomitant devices: plate (part: unknown, lot: unknown, quantity: 1).This report is for a 3.5mm locking screw self-tapping 54mm.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the picture showing the locking screw ø3.5 mm self-tapping l54 sst (part # 02.212.054, lot # unknown ) was received.The photo shows the distal end of 2 screws and lot number and part numbers could not be confirmed from looking at the photos.The screw heads are not visible in the photo.Also, there are no visual abnormalities noted with the shaft of either screw.Complaint is not confirmed since it is not possible to determine the length of either screw or to visually see the screw heads.The complaint condition is not confirmed as the photo of the 3.5 mm self-tapping screw (part # 02.212.054, lot # unknown ) was received with no visual defects.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A review of the device history record device history lot manufacturing location: monument, manufacturing date: 17-nov-2017, part number: 212.124, 3.5mm locking screw slf-tpng w/stardrive ¿ recess 60mm, lot number: h510274 (non-sterile), lot quantity: 236.Work order traveler met all inspection acceptance criteria.Inspection sheet, mill threads / thread head / flute / final inspection, met all inspection acceptance criteria.Packaging label log lppf, lmd/lpf rev d was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 212.124.999, 3.6mm screw blank 60mm 03.5 locking screw w/sd15, lot number: h480024, lot quantity: 960.Work order traveler met all inspection acceptance criteria.Inspection sheet, heading, ns040979 rev p met all inspection acceptance criteria.Device history batch null, device history review 01-may -2019.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Investigation summary complaint summary: it was reported that on (b)(6) 2019, a 3.5mm locking screw was not having the same bite or purchase when inserting into the unknown plate.The locking screws do not have the same grip as before.It was not one specific screw as the pitch of the screw appears to be different from the previous unknown screws.There were other unknown screws that have been the issue as well.Another locking screw in the set of the same length was used to complete the procedure.Procedure was successfully completed with five (5) minutes surgical delay.There was no patient consequence.Flow: device interaction/functional and visual (appearance not as expected).Visual inspection: the picture showing the locking screw ø3.5 mm self-tapping l54 sst (part # 02.212.054, lot # unknown ) was received at us cq.The photo shows the distal end of 2 screws and us cq is unable to confirm the lot numbers and part numbers from looking at the photos.The screw heads are not visible in the photo.Also, there are no visual abnormalities noted with the shaft of either screw.Us cq is unable to confirm the complaint since it is not possible to determine the length of either screw or to visually see the screw heads.Dimensional inspection and functional test: dimensional analysis and functional test were not performed as relevant parts were not returned.Document/specification review: the following drawing(s) was reviewed; locking screw 3.5.Xx st sd: se_131086 rev g.A dhr review could not be performed as the lot numbers are unknown.Conclusion: the complaint condition is not confirmed as the photo of the 3.5 mm self-tapping screw (part # 02.212.054, lot # unknown ) was received with no visual defects.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Updated investigation: manufacturing investigation performed at monument 05/01/2019: updated event description: it was reported that on (b)(6) 2019, a 3.5 mm locking screw self-tapping was not having the same bite or purchase when inserting into the unknown plate.The locking screws do not have the same grip as before.It was not one specific screw as the pitch of the screw appears to be different from the previous unknown screws.There were other unknown screws that have been the issue as well.Another locking screw in the set of the same length was used to complete the procedure.Procedure was successfully completed with five (5) minutes surgical delay.There was no patient consequence.Concomitant device reported: unknown plate (part # unknown, lot # unknown, quantity 1).This complaint involves two (2) devices.Flow: device interaction/ functional.Visual inspection: two screws, part number 212.124, were returned for evaluation.Both screws were visually examined and are in fair condition.Dimensional inspection and functional testing document/specification review the head profile, head thread profile and pitch diameter were checked on both screws per drawing requirements and inspection sheet.Manufacturing record evaluation showed this lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Conclusion: the investigation found no manufacturing defects of deficiencies.Since no issue were found on the features relevant to the complaint condition this complaint is not confirmed from a manufacturing standpoint.We cannot determine a root cause for why the customer experienced the reported problem.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM LOCKING SCREW SLF-TPNG WITH STARDRIVE RECESS 60MM
Common Device Name
APPLIANCE, FIXATION, NAIL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8307450
Report Number2939274-2019-56318
Device Sequence Number1634750
Product Code KTT
UDI-Device Identifier10886982055200
UDI-Public(01)10886982055200
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K000684
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.212.054
Device Catalogue Number212.124
Device Lot NumberH510274
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Initial Date Received by Manufacturer 01/17/2019
Supplement Date Received by Manufacturer03/14/2019
05/30/2019
06/20/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date04/04/2019
05/30/2019
07/09/2019
Patient Sequence Number1